alexa Paracetamol-induced hepatotoxicity at recommended dosage.
Molecular Biology

Molecular Biology

Journal of Cytology & Histology

Author(s): Kurtovic J, Riordan SM

Abstract Share this page

Abstract In patients who develop liver damage following moderate paracetamol overdose in the order of 5-10 g daily, recent fasting and nutritional impairment have been identified as key precipitants. Hepatotoxicity caused by paracetamol at recommended dosage, in the absence of exposure to enzyme-inducing drugs, has recently been described as an idiosyncratic phenomenon. The possible importance of fasting and malnutrition in this setting is uncertain. We report a severely malnourished 53-year-old woman who developed severe hepatotoxicity whilst receiving paracetamol at recommended dosage (4 g daily) following a period of fasting, in the absence of enzyme-inducing agents. Subsequent paracetamol exposure up to 2.6 g daily thrice weekly, in the setting of ongoing malnutrition and fasting as before, did not lead to recurrent liver damage. These findings indicate that paracetamol-related liver damage occurring within recommended dosage guidelines can be a dose-dependent rather than necessarily idiosyncratic phenomenon, at least in the setting of recent fasting and severe malnutrition.
This article was published in J Intern Med and referenced in Journal of Cytology & Histology

Relevant Expert PPTs

Relevant Speaker PPTs

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords